MAUDE Adverse Event Report: ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL

ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL
Model Number ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that dring a has surgery the device broke inside.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Visual evaluation of the ar-6500rbe showed damage to the inner shaft.Functional testing could not be performed due to damage to the device.Complaint allegation is confirmed.See referenced photos.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20906114
Report Number1220246-2024-08781
Device Sequence Number9180531
Product Code GFF
UDI-Device Identifier00888867039452
UDI-Public(01)00888867039452(11)230913(17)280831(10)15140917
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Device Catalogue NumberAR-6500RBE
Device Lot Number15140917
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown